MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC. (LOUISVILLE) CLAMP 9734724 DOUBLE PROCESS SHORT; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC. (LOUISVILLE) CLAMP 9734724 DOUBLE PROCESS SHORT; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number 9734724
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/30/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information was not made available from the site.Return requested.Replacement spinous process short clamp shipped to site 04/03/2017.Medtronic investigation of returned suspect spinous process short clamp finds that, as reported, the retainer ring on the tip of the adjustment screw had been pulled off and is missing.The ring is pulled off when the screw is turned farther than the design will allow while removing the clamp.The clamp is in otherwise good condition.Physical damage - pieces missing.- hardware investigation was completed.This issue was found related to a hardware issue and was documented in a medtronic hardware anomaly tracking database.
 
Event or Problem Description
A medtronic representative reported that, while in a spinal fusion procedure, the site had a damaged spinous process clamp.The washer came off when trying to remove the clamp.No further details regarding the damage, or how it occurred, were provided.The surgeon opted to continue and completed the procedure with the use of the navigation system.Delay in therapy was 15 minutes.There was no impact on patient outcome.

Brand Name
CLAMP 9734724 DOUBLE PROCESS SHORT
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC. (LOUISVILLE)
826 coal creek circle
louisville CO 80027
MDR Report Key6529561
Report Number1723170-2017-01695
Device Sequence Number16146282
Product Code OLO
UDI-Device Identifier00643169936461
UDI-Public00643169936461
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K131425
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 04/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number9734724
Device Lot Number150815
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/12/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2017
Initial Report FDA Received Date04/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1